Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 144, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 30, 2016, 4:07 PM CDT for Gentry County, Harrison County, Worth County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2016, 4:07 PM CDT (21:07 UTC)
- Expired
- Jun 30, 2016, 4:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gentry County, MO, Harrison County, MO, Worth County, MO
The radar
The Des Moines radar (KDMX), 162 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 855 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
183
WUUS53 KEAX 302107
SVREAX
MOC075-081-227-302130-
/O.NEW.KEAX.SV.W.0144.160630T2107Z-160630T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
407 PM CDT THU JUN 30 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HARRISON COUNTY IN NORTH CENTRAL MISSOURI...
NORTHEASTERN GENTRY COUNTY IN NORTHWESTERN MISSOURI...
SOUTHEASTERN WORTH COUNTY IN NORTHWESTERN MISSOURI...
* UNTIL 430 PM CDT
* AT 406 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
NEW HAMPTON...OR 10 MILES NORTHEAST OF ALBANY...MOVING SOUTHEAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BETHANY...ALBANY...NEW HAMPTON...DENVER AND MARTINSVILLE.
THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 88 AND
96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4040 9436 4044 9413 4023 9389 4015 9429
TIME...MOT...LOC 2106Z 327DEG 28KT 4038 9423
HAIL...1.00IN
WIND...60MPH
$$
WELSH1 follow-up statement
802
WWUS53 KEAX 302125
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
425 PM CDT THU JUN 30 2016
MOC075-081-227-302135-
/O.EXP.KEAX.SV.W.0144.000000T0000Z-160630T2130Z/
HARRISON MO-GENTRY MO-WORTH MO-
425 PM CDT THU JUN 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARRISON...
NORTHEASTERN GENTRY AND SOUTHEASTERN WORTH COUNTIES WILL EXPIRE AT
430 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4040 9436 4044 9413 4023 9389 4015 9429
TIME...MOT...LOC 2122Z 327DEG 28KT 4038 9423
$$
WELSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:53 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 30, 3:53 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
353 PM CDT THU JUN 30 2016
.Discussion...
Issued at 352 PM CDT THU JUN 30 2016
Weak surface trough currently over northern Missouri drawing
southerly winds across the eastern half of the CWA, with northerly
winds nosing into northwestern Missouri along the leading edge of a
surface ridge. Expect cooler and drier air to move into the area
behind this cold front. Already there have been a few marginally
strong storms forming within a fairly juicy atmosphere characterized
by temperatures in the 80s and dewpoints in the upper 60s to lower
70s. The resultant instability appears to be in the 1500 to 2500
J/kg MLCAPE range. Within the ambient northwest flow aloft there
will be a shortwave trough digging into the area through the
evening. This will help to supply some mid level support for ascent
over this aforementioned charged up atmosphere. Effective bulk shear
values of around 30 to 40 kts, especially in northern and central
Missouri could help aid in updraft maintenance, bringing a chance
for organized and possibly severe thunderstorms. Hail and wind are
the primary concerns considering the lack of low level flow at the
surface. By later tonight the frontal boundary should be south and
west of the forecast area, lending to mostly dry conditions through
the day on Friday. The best and likely only chance for rain will be
across southeastern/east central Kansas and southwestern/west
central Missouri, but overall it appears rain will be mostly located
across southern Kansas for Friday.
That frontal boundary will then lift northward on Friday night and
Saturday morning in response to a shortwave trough working its way
into the flow from the Pacific southwest. As the trough works
through the 4-corners region it will help lift that boundary north.
Supplemented with moisture on the order of 2+ inches of precipitable
water ingredients will be in place for a fairly prolonged moderate
to heavy rain event across the area. The boundary itself will likely
wobble a bit to the north and south through the weekend, but will
likely remain between HWY 36 and Interstate 44. As the trough slowly
meanders out of the mountainous southwest and into the high/central
plains it will generally trek along the boundary, which will cause
widespread moderate to heavy rain. With mid level flow favoring a
direction generally along and/or parallel to the boundary storms
will continue to form and train over the same area through Saturday
and most of Sunday. The result of the high moisture as well as the
mesoscale factors of the low level focus for storms will likely be a
widespread area of 3 to 6 inch rain amounts with perhaps some
localized areas of larger amounts. Confidence is growing to a medium
to high level that this prolonged moderate to heavy rain will occur
generally along the I-70/Missouri River corridor plus or minus 50
miles either side (north or south) of that corridor. With a decent
amount of confidence in river and stream flooding as well as some
flash flooding from rain rates approaching 2+ inches per hour for
periods of time have continue the Flash Flood Watch through Sunday
night, and have added 3 counties to the watch, namely Linn (KS),
Bates, and Henry. By Sunday night the trough should be off to the
east and out of the area, thus gradually ending chances for rain
from west to east.
For the 4th of July holiday the boundary should be south of the
area, and some shortwave ridging will take place over the forecast
area, which should minimize chance for rain for Independence day.
The next system could bring some rain back to the area Tuesday night
into Wednesday.
&&
.Aviation...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1237 PM CDT THU JUN 30 2016
Next few hours should see increasing chances for thunderstorm
activity, but chances will likely dwindle toward sunset as the front
approaches. The front could linger until 00z, but likely will be
through the terminal before that. Otherwise VFR anticipated through
the rest of the forecast.
&&
.EAX Watches/Warnings/Advisories...
KS...Flash Flood Watch from Friday evening through late Sunday night
for KSZ025-057-060-102>105.
MO...Flash Flood Watch from Friday evening through late Sunday night
for MOZ011>017-020>025-028>033-037>040-043>046-053-054.
&&
Discussion...Leighton
Aviation...LeightonHazardous weather outlook, Jun 30, 5:17 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 517 AM CDT THU JUN 30 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011030- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 517 AM CDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TODAY. A FEW STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD HEAVY RAIN IS EXPECTED SATURDAY AND SUNDAY. FLASH FLOODING IS POSSIBLE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jun 30, 2:11 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
211 PM CDT THU JUN 30 2016
KSZ103-104-MOZ028-301945-
WYANDOTTE KS-LEAVENWORTH KS-PLATTE MO-
211 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEAVENWORTH...
NORTHWESTERN WYANDOTTE AND SOUTH CENTRAL PLATTE COUNTIES UNTIL 245 PM
CDT...
AT 211 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EASTON...OR 7 MILES SOUTHWEST OF LEAVENWORTH...MOVING SOUTHEAST AT 35
MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEAVENWORTH...LANSING...BONNER SPRINGS...PARKVILLE...BASEHOR...
EDWARDSVILLE...WEATHERBY LAKE...KANSAS CITY...FAIRMOUNT...PIPER...
POMEROY...WALDRON...JARBALO...MAYWOOD AND WOLCOTT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 410 AND 411.
INTERSTATE 435 BETWEEN MILE MARKERS 13 AND 23.
KANSAS TURNPIKE BETWEEN MILE MARKERS 221 AND 226.
LAT...LON 3934 9509 3923 9470 3906 9485 3906 9487
3904 9489 3925 9518
TIME...MOT...LOC 1911Z 304DEG 32KT 3926 9505
WELSHSpecial weather statement, Jun 30, 2:40 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 240 PM CDT THU JUN 30 2016 KSZ103>105-302015- WYANDOTTE KS-JOHNSON KS-LEAVENWORTH KS- 240 PM CDT THU JUN 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LEAVENWORTH... SOUTHWESTERN WYANDOTTE AND NORTH CENTRAL JOHNSON COUNTIES UNTIL 315 PM CDT... AT 240 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TONGANOXIE...MOVING SOUTHEAST AT 45 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OLATHE...SHAWNEE...LENEXA...BONNER SPRINGS...DE SOTO...TONGANOXIE... BASEHOR...EDWARDSVILLE...LAKE QUIVIRA...KANSAS CITY...PIPER... MUNCIE AND HOLLIDAY. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 410 AND 414. INTERSTATE 635 NEAR MILE MARKER 2. INTERSTATE 435 BETWEEN MILE MARKERS 4 AND 14. KANSAS TURNPIKE BETWEEN MILE MARKERS 216 AND 226. LAT...LON 3911 9507 3920 9500 3907 9467 3890 9488 TIME...MOT...LOC 1940Z 307DEG 40KT 3916 9505 WELSH
Special weather statement, Jun 30, 3:28 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
328 PM CDT THU JUN 30 2016
MOZ005-006-302100-
HARRISON MO-MERCER MO-
328 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MERCER AND NORTHERN
HARRISON COUNTIES UNTIL 400 PM CDT...
AT 328 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EAGLEVILLE...OR 16 MILES NORTH OF BETHANY...MOVING SOUTHEAST AT 30
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BETHANY...RIDGEWAY...EAGLEVILLE...BLYTHEDALE...
MOUNT MORIAH AND HATFIELD.
THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 94 AND
112.
LAT...LON 4033 9368 4027 9412 4056 9424 4057 9423
4057 9398
TIME...MOT...LOC 2028Z 324DEG 28KT 4050 9408
WELSHLocal storm report, Jun 30, 3:51 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
351 PM CDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL EAGLEVILLE 40.47N 93.99W
06/30/2016 E0.75 INCH HARRISON MO FIRE DEPT/RESCUE
&&
PMURRAYSpecial weather statement, Jun 30, 3:52 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
352 PM CDT THU JUN 30 2016
MOZ043-302115-
CASS MO-
352 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CASS COUNTY UNTIL 415 PM
CDT...
AT 352 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PLEASANT HILL...MOVING SOUTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HARRISONVILLE...PLEASANT HILL...EAST LYNNE...
BALDWIN PARK AND GUNN CITY.
LAT...LON 3850 9434 3876 9444 3883 9427 3868 9413
3866 9413 3865 9412 3861 9412
TIME...MOT...LOC 2052Z 323DEG 18KT 3875 9432
WELSHSpecial weather statement, Jun 30, 3:55 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
355 PM CDT THU JUN 30 2016
MOZ005-006-015-302145-
HARRISON MO-GRUNDY MO-MERCER MO-
355 PM CDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MERCER...EAST CENTRAL
HARRISON AND NORTHERN GRUNDY COUNTIES UNTIL 445 PM CDT...
AT 355 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CAINSVILLE...OR 16 MILES SOUTH OF LEON...MOVING SOUTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PRINCETON...CAINSVILLE...SPICKARD...MOUNT MORIAH...TINDALL...
MODENA AND MILL GROVE.
LAT...LON 4028 9336 4024 9336 4013 9368 4044 9387
4046 9356
TIME...MOT...LOC 2055Z 327DEG 26KT 4050 9373
WELSHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:52 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 3 days |
| Jun 30, 12:49 PM CDT | Special Weather Statement | EAX | Buchanan | 41 min |
| Jun 30, 3:28 PM CDT | Special Weather Statement | EAX | Harrison | 32 min |
| Jun 30, 3:50 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Worth | 25 min |
| Jun 30, 3:52 PM CDT | Special Weather Statement | EAX | Cass | 23 min |
| Jun 30, 3:55 PM CDT | Special Weather Statement | EAX | Mercer | 50 min |
| Jun 30, 4:22 PM CDT | Special Weather Statement | EAX | Adair, Schuyler | 38 min |
| Jun 30, 4:24 PM CDT | Special Weather Statement | EAX | Sullivan | 36 min |
| Jun 30, 4:42 PM CDT | Special Weather Statement | EAX | Grundy | 33 min |
| Jun 30, 4:51 PM CDT | Special Weather Statement | EAX | Henry | 24 min |
| Jun 30, 5:01 PM CDT | Special Weather Statement | EAX | Sullivan | 29 min |
| Jun 30, 5:10 PM CDT | Special Weather Statement | EAX | Henry | 35 min |
| Jun 30, 5:19 PM CDT | Special Weather Statement | EAX | Daviess | 26 min |
| Jun 30, 6:16 PM CDT | Special Weather Statement | EAX | Chariton | 29 min |
| Jun 30, 6:39 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Saline | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.